Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 86, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 30, 2020, 4:37 PM EDT for Franklin County, Worcester County, Massachusetts. It was in force for 53 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2020, 4:37 PM EDT (20:37 UTC)
- Expired
- Jul 30, 2020, 5:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 124 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 4:49 PM EDT | TSTM WND DMG | Deerfield, MA | MULTIPLE TREES AND POWER LINES DOWN ON UPPER ROAD AND LOWER RD |
| Jul 30, 4:49 PM EDT | TSTM WND DMG | Deerfield, MA | SECTION OF ROOF BLOWN OFF BUILDING ON LOWER RD |
| Jul 30, 4:49 PM EDT | TSTM WND DMG | Deerfield, MA | TREE DOWN BLOCKING A LANE OF INTERSTATE 91 SOUTHBOUND BETWEEN MILE MARKER 40 AND 41 |
| Jul 30, 4:49 PM EDT | TSTM WND DMG | Deerfield, MA | TREES AND POWER LINES DOWN AND TRAPPING A CAR ON HAWKS RD |
| Jul 30, 4:50 PM EDT | TSTM WND DMG | Deerfield, MA | MULTIPLE TREES DOWN ON MILL VILLAGE RD |
| Jul 30, 5:00 PM EDT | TSTM WND DMG | Wendell, MA | TREES AND POWER LINES DOWN ON WEST ST |
| Jul 30, 5:05 PM EDT | TSTM WND DMG | Deerfield, MA | MULTIPLE TREES DOWN ON MILL VILLAGE RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
688
WUUS51 KBOX 302037
SVRBOX
MAC011-027-302130-
/O.NEW.KBOX.SV.W.0086.200730T2037Z-200730T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
437 PM EDT Thu Jul 30 2020
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
Northwestern Worcester County in central Massachusetts...
Central Franklin County in western Massachusetts...
* Until 530 PM EDT.
* At 437 PM EDT, a severe thunderstorm was located near Conway, or
near Greenfield, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
* Locations impacted include...
Amherst, Greenfield, Orange, Deerfield, Athol, Montague, Templeton,
Barre, Hubbardston, Sunderland, Northfield, Hardwick, Buckland,
Conway, Shelburne, Leverett, Erving, Shutesbury, Ashfield and
Phillipston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4266 7271 4255 7205 4235 7216 4239 7236
4242 7238 4241 7246 4241 7249 4243 7249
4243 7255 4247 7278
TIME...MOT...LOC 2037Z 285DEG 24KT 4256 7271
HAIL...1.00IN
WIND...60MPH
$$
Frank5 follow-up statements
149
WWUS51 KBOX 302048
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
448 PM EDT Thu Jul 30 2020
MAC011-027-302130-
/O.CON.KBOX.SV.W.0086.000000T0000Z-200730T2130Z/
Worcester MA-Franklin MA-
448 PM EDT Thu Jul 30 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHWESTERN WORCESTER AND EAST CENTRAL FRANKLIN COUNTIES...
At 448 PM EDT, a severe thunderstorm was located over Montague, or
near Greenfield, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
Locations impacted include...
Amherst, Greenfield, Orange, Deerfield, Athol, Montague, Templeton,
Barre, Hubbardston, Sunderland, Northfield, Hardwick, Leverett,
Erving, Shutesbury, Phillipston, Gill, Whately, Pelham and Petersham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4255 7205 4235 7216 4239 7236 4242 7238
4241 7246 4241 7249 4243 7249 4243 7255
4245 7265 4264 7261
TIME...MOT...LOC 2048Z 283DEG 31KT 4253 7256
HAIL...1.00IN
WIND...60MPH
$$
Frank951
WWUS51 KBOX 302057
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
457 PM EDT Thu Jul 30 2020
MAC011-027-302130-
/O.CON.KBOX.SV.W.0086.000000T0000Z-200730T2130Z/
Worcester MA-Franklin MA-
457 PM EDT Thu Jul 30 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHWESTERN WORCESTER AND EAST CENTRAL FRANKLIN COUNTIES...
At 455 PM EDT, a severe thunderstorm was located near Leverett, or 10
miles southwest of Orange, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated. Law enforcement reported downed trees and
powerlines in Shelburne Falls as the storm crossed the
region earlier.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
Locations impacted include...
Amherst, Orange, Athol, Montague, Templeton, Barre, Hubbardston,
Sunderland, Northfield, Hardwick, Leverett, Erving, Shutesbury,
Phillipston, Gill, Pelham, Petersham, New Salem and Wendell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4255 7205 4235 7216 4239 7236 4242 7238
4241 7246 4241 7249 4243 7249 4243 7255
4244 7258 4262 7252
TIME...MOT...LOC 2055Z 283DEG 28KT 4251 7245
HAIL...1.00IN
WIND...60MPH
$$
Frank740
WWUS51 KBOX 302100
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
500 PM EDT Thu Jul 30 2020
MAC011-027-302130-
/O.CON.KBOX.SV.W.0086.000000T0000Z-200730T2130Z/
Worcester MA-Franklin MA-
500 PM EDT Thu Jul 30 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WEST CENTRAL WORCESTER AND EAST CENTRAL FRANKLIN COUNTIES...
At 459 PM EDT, a severe thunderstorm was located near Shutesbury, or
8 miles southwest of Orange, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated. At 449 PM, multiple trees and wires were
knocked down as the storm passed through Deerfield.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
Locations impacted include...
Amherst, Orange, Athol, Montague, Templeton, Barre, Hubbardston,
Hardwick, Leverett, Erving, Shutesbury, Phillipston, Pelham,
Petersham, New Salem and Wendell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4255 7205 4235 7216 4239 7236 4242 7238
4241 7246 4241 7249 4243 7249 4243 7253
4261 7247
TIME...MOT...LOC 2059Z 285DEG 24KT 4250 7241
HAIL...1.00IN
WIND...60MPH
$$
Frank679
WWUS51 KBOX 302118
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
518 PM EDT Thu Jul 30 2020
MAC011-027-302130-
/O.CON.KBOX.SV.W.0086.000000T0000Z-200730T2130Z/
Worcester MA-Franklin MA-
518 PM EDT Thu Jul 30 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WEST CENTRAL WORCESTER AND EAST CENTRAL FRANKLIN COUNTIES...
At 516 PM EDT, a severe thunderstorm was located over Petersham, or 9
miles south of Orange, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated. In addition, there have been numerous
reports of downed trees when this storm went through
Deerfield earlier.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
Locations impacted include...
Orange, Athol, Templeton, Barre, Hubbardston, Hardwick, Phillipston,
Pelham, Petersham and New Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4255 7205 4235 7216 4239 7236 4239 7232
4240 7237 4242 7238 4243 7238 4258 7229
TIME...MOT...LOC 2116Z 285DEG 24KT 4247 7225
HAIL...1.00IN
WIND...60MPH
$$
Frank167
WWUS51 KBOX 302128
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
528 PM EDT Thu Jul 30 2020
MAC011-027-302138-
/O.EXP.KBOX.SV.W.0086.000000T0000Z-200730T2130Z/
Worcester MA-Franklin MA-
528 PM EDT Thu Jul 30 2020
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WORCESTER AND
EAST CENTRAL FRANKLIN COUNTIES WILL EXPIRE AT 530 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and was exiting the warned area. Therefore, the warning will
be allowed to expire. However gusty winds and heavy rain are still
possible with this thunderstorm.
LAT...LON 4255 7205 4235 7216 4239 7236 4239 7232
4240 7237 4242 7238 4243 7238 4258 7229
TIME...MOT...LOC 2128Z 285DEG 24KT 4245 7216
$$
FrankWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 4:34 PM EDT, 3 minutes earlier.
Area forecast discussion, Jul 30, 4:34 PM EDT, 3 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 434 PM EDT Thu Jul 30 2020 .SYNOPSIS... A cold front will bring scattered showers and storms to southern New England during this evening. The cold front stalls out near the south coast overnight and Friday morning, with a continued chance for showers or an isolated thunderstorm mainly across RI and southeast MA. Drier weather returns for Friday afternoon and Saturday as high pressure builds into the region. A warm front moves across the region Sunday bringing increasing humidity early next week, along with the risk for showers/thunderstorms. Tropical weather moves up the East Coast Monday and may bring showers/thunderstorms to Southern New England Monday night and Tuesday. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... 430 pm update... A slow moving cold front was working its way into eastern and southern New England late this afternoon. Although mid level lapse rates were not very steep, late afternoon temps ranging from 85 to 90 across much of the region allowed for surface-based Cape from 1000-2000 J/kg. Effective vertical shear is 40-50 kt in our area. So during late this afternoon and early this evening, expecting isolated to scattered thunderstorms crossing our area ahead of and along the front. A few storms could produce locally damaging wind gusts through early this evening. SPC continued the marginal severe risk to cover all of our County Warning Area. The cold front moves through most of southern New England tonight, but stalls out likely near the south coast as a weak open wave forms along the front. This will provide a focus for some lingering showers and isolated thunderstorms overnight, mainly south of the Mass Pike. In addition, while northern MA should see some decreasing clouds, we should retain cloud cover closer to the front. Without a change in airmass over the immediate shoreline of southern RI/MA and the Cape/Islands, we also expect to have a renewed period of stratus and fog in that area. Farther north, looking at drying conditions and decreasing cloud cover. Overnight lows in the 60s across northern MA and most of the interior, upper 60s to low 70s generally from Hartford to Boston and points south. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... Friday... We likely start Friday morning with the cold front still stalled along south coastal New England as the weak open wave moves along the front. This will likely allow for a continued chance for showers/isolated thunderstorms across far southern New England during the morning. During the afternoon as the front moves off the coast, precip chances diminish and eventually we dry out. Expect decreasing cloud cover from north to south during the day. Highs in the low to mid 80s are near seasonal normals. Dew points in the 60s will not be much of an improvement from Thursday. Friday night... High pressure and northerly flow brings dry conditions and mainly clear skies overnight. With surface dewpoints remaining in the 60s across the majority of the area, overnight lows will be comparable or a couple of degrees higher. Best shot at upper 50s would be over the interior high terrain. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Big Picture... Zonal upper flow over Southern New England late week changes during the weekend as an upper trough from Central Canada digs over the Great Lakes/Mississippi Valley. This will turn the upper flow over the Eastern Seaboard south-southwest by Sunday. Meanwhile, an upper ridge remains parked over the West Atlantic. The trough and ridge remain in place the first half of the week, with some signs of breaking down late week. Height fields at 500-mb remain above normal through Wednesday of next week, then show signs of trending normal Thursday next. Expect temperatures either normal or warmer than normal through the period. Mass fields are similar through the weekend, then diverge early to mid next week. Confidence is high this weekend, then low-moderate next week. Details... Saturday... High pressure brings fair weather and light wind. Possibly some diurnal cumulus above 5000 feet. The light flow should allow for sea breezes along the coasts in Eastern MA and RI. Mixing will reach 800 mb, tapping temps of 11-12C at that level which would support surface max temps of 85 to 90. Increasing clouds Saturday night ahead of an approaching warm front, with winds trending southeast to south overnight. Warm south- southwest winds aloft moving over the front may generate lift for showers late at night, mainly in Western MA and Nrn CT. Increasing dew points over the waters may generate some fog areas along the South Coast. Min temperatures should be 65F to 75F. Sunday-Monday Shortwave moves around the digging Great Lakes trough. The shortwave moves up the St roughly Lawrence Valley, pulling a warm front up from the south. Warm moist air lift over this front, generating showers/thunder for Srn New England on Sunday. PW values reach 2 inches, showing potential for local downpours. Monday will be a very warm, very humid day. The shortwave from the St Lawrence Valley will sweep east, bringing the right entrance region over Srn New England. Models also show a surface cold front sweeping through Northern New England, with the question being how far south it will reach before becoming parallel to the upper flow and stalling. Mixing to 850 mb will tap temps of 18C, supporting max sfc temps in the upper 80s and low 90s. Stability parameters support some daytime convection along/ahead of the cold front, so the forecast for Monday will include showers/thunder with local downpours. Monday night-Tuesday... Concern then focuses on Isaias, currently a tropical storm. As noted above, the upper flow will feature a trough over the Great Lakes/Ohio Valley while a ridge sits over the West Atlantic. This sets up a channel up the East Coast that could potentially aim tropical weather into Srn New England. We are still five days out, with an uncertainty of up to 500 miles in the track the storm would take. Boston and Halifax NS are 500 miles apart...Albany NY and the area SE of the 40/70 benchmark are 500 miles apart. That's a lot of territory. The storm will need to be watched closely. For now, the forecast anticipates showers/thunder moving in Monday night and continuing into Tuesday. Clouds will keep temperatures warmer than normal at night and close to normal values in the day. Wednesday-Thursday... Upper trough to our west shows signs of breaking down, but remains in place to direct showers/thunder our way Wednesday, with a lower risk on Thursday. && .AVIATION /21Z THURSDAY THROUGH TUESDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. 2030z update... Through 00Z...Moderate confidence, mainly due to timing of convection. Mainly VFR ceilings with ISOLD-SCT SHRA/TSRA as a cold front moves into the area. Any thunderstorm capable of brief MVFR/IFR conditions and locally gusty winds. Overnight...Moderate confidence. Mainly VFR while cold front sags toward the South Coast/Cape but stalls out. Best chances for overnight SHRA/-TSRA mainly across RI and southeast MA. IFR stratus/fog possible along the immediate south coasts of MA/RI and the Cape/Islands. Friday...Moderate confidence. Mainly VFR. Cape and Islands improving from IFR to VFR during the morning. Lingering chance for SHRA/TSRA south coastal MA/RI during the morning, with brief MVFR conditions possible along that area. Becoming drier in the afternoon. Friday Night...High confidence. VFR with light north winds. KBOS Terminal...High confidence in TAF, except chance of a brief SHRA or TSRA mainly through 00Z. KBDL Terminal...High confidence in TAF, except chance of a brief SHRA or TSRA mainly through 00Z. Outlook /Saturday through Tuesday/... Saturday: VFR. Saturday Night: Mainly VFR, with local IFR possible. Slight chance SHRA, patchy BR. Sunday: VFR with areas of MVFR possible. Chance SHRA, slight chance TSRA. Sunday Night: VFR with MVFR conditions possible. Chance SHRA, slight chance TSRA, patchy BR. Monday: VFR with areas of MVFR possible. Breezy. Chance SHRA, slight chance TSRA. Monday Night through Tuesday: Mainly MVFR, with areas VFR possible. Breezy. SHRA likely, slight chance TSRA. && .MARINE... Tonight... A cold front will approaches the waters tonight, then should stall near the south coast later tonight into Friday. Could see isolated to scattered showers, with a few thunderstorms possible. stronger gusts in thunderstorms this afternoon and evening. Reduced visibility in areas of fog possible along the south coast with visibility below 1 mile possible. Southwest winds around 10 kts becoming W/NW with seas 2 to 4 feet. Friday... Slow moving front lingers over the southern waters during the morning before moving south of the area during the day. Isolated showers and a thunderstorm are possible in the morning, with drier conditions for the afternoon. Areas of fog linger early in the morning then visibility improves. Light northwest winds to start the day for most of the waters, then becoming variable with local sea breezes. Seas 2 to 4 feet. Friday night... North winds 5 to 10 kt but seas could build to 3 to 5 ft on the southern outer coastal waters. Outlook /Saturday through Tuesday/... Saturday: Winds less than 25 kt. Seas locally approaching 5 ft. Saturday Night: Winds less than 25 kt. Seas locally approaching 5 ft. Patchy fog. Areas of visibility 1 to 3 nm. Sunday: Winds less than 25 kt. Seas locally approaching 5 ft. Chance of rain showers, slight chance of thunderstorms. Sunday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Chance of rain showers, slight chance of thunderstorms. Monday through Monday Night: Winds less than 25 kt. Local rough seas up to 7 ft during the day and up to 10 ft Monday night. Chance of rain showers, slight chance of thunderstorms. Tuesday: Winds less than 25 kt. Rough seas up to 18 ft. Chance of rain showers, slight chance of thunderstorms. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...Air Quality Alert until 11 PM EDT this evening for RIZ006>008. MARINE...None. && SYNOPSIS...WTB/NMB NEAR TERM...NMB SHORT TERM...NMB LONG TERM...WTB AVIATION...WTB/NMB MARINE...WTB/NMB
Hazardous weather outlook, Jul 30, 4:36 PM EDT, 1 minute before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 436 PM EDT Thu Jul 30 2020 CTZ002>004-MAZ002>024-026-RIZ001>005-312045- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- 436 PM EDT Thu Jul 30 2020 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County and northern Rhode Island. .DAY ONE...Tonight. Scattered thunderstorms cross southern New England through early this evening, with a chance for a storm or two producing damaging winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. RIZ006>008-312045- Washington RI-Newport RI-Block Island RI- 436 PM EDT Thu Jul 30 2020 ...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Air Quality Alert. Scattered thunderstorms cross southern New England through early this evening, with a chance for a storm or two producing damaging winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ230>237-250-251-254>256-312045- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 436 PM EDT Thu Jul 30 2020 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Local storm report, Jul 30, 10:43 AM EDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1043 AM EDT THU JUL 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 PM TSTM WND DMG 2 SSW SOUTH HADLEY 42.24N 72.58W
07/29/2020 HAMPSHIRE MA BROADCAST MEDIA
TREE DOWN NEAR LYMAN AND NEWTON ST
1147 PM TSTM WND DMG 3 SSE GRANBY 42.22N 72.51W
07/29/2020 HAMPSHIRE MA AMATEUR RADIO
LARGE TREES DOWN ON EAST ST AT SHERWOOD DR.
1148 PM TSTM WND DMG 3 SSW GRANBY 42.22N 72.54W
07/29/2020 HAMPSHIRE MA BROADCAST MEDIA
TREE DOWN ON NEW LUDLOW RD
1148 PM TSTM WND DMG SOUTH HADLEY 42.27N 72.57W
07/29/2020 HAMPSHIRE MA BROADCAST MEDIA
TWO TREES DOWN ON WEST SUMMIT ST.
1150 PM TSTM WND DMG 3 S GRANBY 42.22N 72.53W
07/29/2020 HAMPSHIRE MA AMATEUR RADIO
TWO TREES DOWN ON SOUTH STREET
1154 PM TSTM WND DMG GRANBY 42.26N 72.53W
07/29/2020 HAMPSHIRE MA BROADCAST MEDIA
TREE DOWN ON SOUTH STREET.
0100 AM TSTM WND DMG WORCESTER 42.27N 71.81W
07/30/2020 WORCESTER MA AMATEUR RADIO
TREE DOWN ON SUNDERLAND ROAD, BLOCKING THE STREET.
&&
EVENT NUMBER BOX2001755 BOX2001756 BOX2001754 BOX2001759 BOX2001757
BOX2001760 BOX2001758
TGSpecial weather statement, Jul 30, 4:00 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
400 PM EDT Thu Jul 30 2020
MAZ002-003-008-302045-
Western Franklin MA-Western Hampshire MA-Eastern Franklin MA-
400 PM EDT Thu Jul 30 2020
...STRONG THUNDERSTORM ENTERING WESTERN FRANKLIN AND NORTHWEST
HAMPSHIRE COUNTY SHORTLY...
At 358 PM EDT, Doppler radar was tracking a strong thunderstorm over
Adams, or near North Adams, moving east at 25 mph.
Penny size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Greenfield, Deerfield, Williamsburg, Buckland, Conway, Shelburne,
Ashfield, Colrain, Whately, Charlemont, Chesterfield, Goshen,
Cummington, Heath, Plainfield, Rowe and Hawley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4269 7297 4269 7296 4263 7260 4237 7269
4237 7271 4247 7299 4252 7297 4256 7298
4263 7295 4266 7295 4266 7298 4267 7300
TIME...MOT...LOC 1958Z 290DEG 20KT 4261 7309
FrankThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 11:22 PM EDT | Special Weather Statement | BOX | Hampshire | 53 min |
| Jul 29, 11:41 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 34 min |
| Jul 30, 12:08 AM EDT | Special Weather Statement | BOX | Worcester | 52 min |
| Jul 30, 12:41 AM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 35 min |
| Jul 30, 1:13 AM EDT | Special Weather Statement | BOX | Middlesex | 47 min |
| Jul 30, 4:00 PM EDT | Special Weather Statement | BOX | Franklin | 45 min |
| Jul 30, 5:06 PM EDT | Special Weather Statement | BOX | Middlesex | 39 min |
| Jul 30, 5:26 PM EDT | Special Weather Statement | BOX | Worcester | 49 min |
| Jul 30, 5:35 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 55 min |
| Jul 30, 6:05 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 55 min |
| Jul 30, 6:10 PM EDT | Special Marine Warning | BOX | 77 min | |
| Jul 30, 6:13 PM EDT | Special Weather Statement | BOX | Suffolk | 47 min |
| Jul 30, 6:20 PM EDT | Special Weather Statement | BOX | Hampden, Hampshire | 40 min |
| Jul 30, 7:10 PM EDT | Special Marine Warning | BOX | 38 min | |
| Jul 30, 7:44 PM EDT | Special Marine Warning | BOX | 17 min | |
| Jul 30, 7:47 PM EDT | Special Marine Warning | BOX | 58 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.